| Model Number |
154004 |
| Medical Device Problem Code |
Expiration Date Error (2528)
| Health Effect - Clinical Codes |
No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
Event or Problem Description
It was reported that the expiry date of the drain bags have been exceeded (28jun2017).The complainant was not certain of the exact time the bag was purchased.
Event or Problem Description
Additional Manufacturer Narrative
The reported event is confirmed.Visual evaluation of the sample noted one dome bag within unopened with the lot number ngwb2438.Evaluation of the sample has shown that the expiration date for the lot is 28feb2017.Based on a report obtained from the global distribution center, the lot was shipped to each of the distributors during 2012, signifying that the product was received by the home health agency before the products had expired.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be that the distributor sold expired products.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Position hanger on bedside rail near the foot of the bed, using string.3.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.4.To empty bag: a.Remove outlet tube from housing: gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.".